NEUROPARALYTIC accidents occurring as a result of administration of rabies vaccine constitute a real problem in the prophylactic program against rabies. These reactions range in severity from minimal transient disability to those producing death. Since the cause is still not well understood and specific treatment is lacking, further study of the problem was felt justified. In this paper data on 16 patients who had untoward reactions to rabies inoculation are reported. In addition, three patients were treated with corticotropin (ACTH), and data on these are reported in detail, since the results seemed promising enough to recommend further trial.
METHOD OF STUDY
Prophylactic Treatment for Rabies.—The patients in the cases reported in this paper were among those who received antirabies inoculations during the years 1950 to 1952 according to the following program:
Treatment was started immediately on those bitten anywhere about the person by a stray animal, most frequently
BLATT NH, LEPPER MH, Bundesen N. REACTIONS FOLLOWING ANTIRABIES PROPHYLAXIS. AMA Am J Dis Child. 1953;86(4):395–402. doi:10.1001/archpedi.1953.02050080407001